Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 898, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jan 20, 2012, 3:53 AM PST. It took effect at Jan 20, 2012, 12:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2012, 3:53 AM PST (11:53 UTC)
- In effect from
- Jan 20, 2012, 12:00 PM PST
- Expired
- Jan 21, 2012, 3:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
318 WHUS76 KSEW 201153 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 353 AM PST FRI JAN 20 2012 PZZ130-150-153-156-170-173-176-202000- /O.CAN.KSEW.SC.Y.0897.000000T0000Z-120120T1400Z/ /O.EXT.KSEW.GL.W.0008.120120T1153Z-120121T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 353 AM PST FRI JAN 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL NOON PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * WIND...SOUTHEAST GALE FORCE WINDS 25 TO 40 KNOTS THROUGH TONIGHT...SHIFTING TO WEST OR SOUTHWEST SATURDAY MORNING. * SEAS...COMBINED SEAS BUILDING TO 16 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ131-202000- /O.NEW.KSEW.SC.Y.0898.120120T2000Z-120121T1400Z/ /O.EXB.KSEW.GL.W.0008.120121T1400Z-120121T2000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 353 AM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO NOON PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO NOON PST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TODAY TO 6 AM PST SATURDAY. * WIND...SOUTHEAST WIND RISING TO 15 TO 30 KNOTS THIS AFTERNOON AND TONIGHT...SHIFTING TO WESTERLY 25 TO 40 KNOTS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-202000- /O.EXT.KSEW.GL.W.0008.120120T1153Z-120121T2000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 353 AM PST FRI JAN 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL NOON PST SATURDAY... * WIND...SOUTHEAST WIND RISING TO GALE FORCE 25 TO 40 KNOTS LATE THIS AFTERNOON THROUGH TONIGHT...SHIFTING TO WESTERLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ134-135-202000- /O.NEW.KSEW.SC.Y.0898.120120T2000Z-120122T0200Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 353 AM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PST SATURDAY. * WIND...WIND BECOMING SOUTHERLY AND RISING TO 15 TO 30 KNOTS LATE THIS AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-202000- /O.EXT.KSEW.RB.Y.0004.000000T0000Z-120122T0200Z/ GRAYS HARBOR BAR- 353 AM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PST SATURDAY... * BAR CONDITIONS...ROUGH TODAY BECOMING SEVERE TONIGHT. * COMBINED SEAS...10 TO 12 FEET...EXCEPT 13 FEET WITH BREAKERS DURING THE STRONG EBB CURRENT THIS AFTERNOON. COMBINED SEAS BUILDING TO 15 TO 18 FEET TONIGHT. * FIRST EBB...215 PM THIS AFTERNOON. * SECOND EBB...245 AM SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
481 WHUS76 KSEW 201651 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 851 AM PST FRI JAN 20 2012 PZZ131-210100- /O.CON.KSEW.SC.Y.0898.120120T2000Z-120121T1400Z/ /O.CON.KSEW.GL.W.0008.120121T1400Z-120121T2000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 851 AM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO NOON PST SATURDAY... * WIND...SOUTHEAST WIND RISING TO 15 TO 30 KNOTS THIS AFTERNOON AND TONIGHT...SHIFTING TO WESTERLY 25 TO 40 KNOTS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-132-133-150-153-156-170-173-176-210100- /O.CON.KSEW.GL.W.0008.000000T0000Z-120121T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 851 AM PST FRI JAN 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST SATURDAY... * WIND...SOUTHEAST GALE FORCE WINDS 25 TO 40 KNOTS THROUGH TONIGHT...SHIFTING TO WEST OR SOUTHWEST SATURDAY MORNING. * SEAS...COMBINED SEAS BUILDING TO 16 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ110-210100- /O.CON.KSEW.RB.Y.0004.000000T0000Z-120122T0200Z/ GRAYS HARBOR BAR- 851 AM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY... * BAR CONDITIONS...ROUGH TODAY BECOMING SEVERE TONIGHT. * COMBINED SEAS...10 TO 12 FEET...EXCEPT 13 FEET WITH BREAKERS DURING THE STRONG EBB CURRENT THIS AFTERNOON. COMBINED SEAS BUILDING TO 15 TO 18 FEET TONIGHT. * FIRST EBB...215 PM THIS AFTERNOON. * SECOND EBB...245 AM SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ134-135-210100- /O.CON.KSEW.SC.Y.0898.120120T2000Z-120122T0200Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 851 AM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST SATURDAY... * WIND...WIND BECOMING SOUTHERLY AND RISING TO 15 TO 30 KNOTS LATE THIS AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
818 WHUS76 KSEW 202256 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 256 PM PST FRI JAN 20 2012 PZZ134-210700- /O.UPG.KSEW.SC.Y.0898.000000T0000Z-120122T0200Z/ /O.EXB.KSEW.GL.W.0008.000000T0000Z-120122T0000Z/ ADMIRALTY INLET- 256 PM PST FRI JAN 20 2012 ...GALE WARNING IN EFFECT UNTIL 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ135-210700- /O.EXT.KSEW.SC.Y.0898.000000T0000Z-120121T1100Z/ /O.EXB.KSEW.GL.W.0008.120121T1100Z-120122T0000Z/ PUGET SOUND AND HOOD CANAL- 256 PM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM PST SATURDAY. * WIND...SOUTH WIND 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS EARLY SAT MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ131-210700- /O.CON.KSEW.SC.Y.0898.000000T0000Z-120121T1400Z/ /O.EXT.KSEW.GL.W.0008.120121T1400Z-120122T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 256 PM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... ...GALE WARNING NOW IN EFFECT FROM 6 AM TO 4 PM PST SATURDAY... * WIND...SOUTHEAST 15 TO 25 KNOTS...SHIFTING TO WESTERLY 25 TO 40 KNOTS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ130-132-133-150-153-156-170-173-176-210700- /O.EXT.KSEW.GL.W.0008.000000T0000Z-120122T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 256 PM PST FRI JAN 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY... * WIND...SOUTHEAST WIND 30 TO 40 KNOTS BECOMING SOUTHWEST SAT MORNING. * SEAS...COMBINED SEAS BUILDING TO 16 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ110-210700- /O.EXT.KSEW.RB.Y.0004.000000T0000Z-120122T1200Z/ GRAYS HARBOR BAR- 256 PM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * BAR CONDITIONS...BECOMING SEVERE ON SAT. * COMBINED SEAS...BUILDING TO 15 TO 18 FEET TONIGHT...THEN 18 TO 20 FT SAT AFTERNOON. * FIRST EBB...245 AM SAT MORNING. * SECOND EBB...VERY STRONG EBB AROUND 3 PM SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
807 WHUS76 KSEW 210450 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PST FRI JAN 20 2012 PZZ131-211300- /O.CAN.KSEW.SC.Y.0898.000000T0000Z-120121T1400Z/ /O.EXT.KSEW.GL.W.0008.120121T0450Z-120122T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 850 PM PST FRI JAN 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WARNING IS NOW IN EFFECT UNTIL 4 PM PST SATURDAY. * WIND...EASTERLY 25 TO 35 KNOTS...EASING LATE TONIGHT...AND THEN RISING TO GALE FORCE WESTERLIES ON SATURDAY. * SEAS...4 TO 6 FEET...SUBSIDING LATE TONIGHT...AND THEN BUILDING TO 5 TO 7 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ135-211300- /O.CON.KSEW.SC.Y.0898.000000T0000Z-120121T1100Z/ /O.CON.KSEW.GL.W.0008.120121T1100Z-120122T0000Z/ PUGET SOUND AND HOOD CANAL- 850 PM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM PST SATURDAY... * WIND...SOUTHERLY WIND RISING TO 20 TO 30 KNOTS LATER TONIGHT AND THEN BECOMING SOUTHWEST 25 TO 35 KNOTS SATURDAY MORNING. * SEAS...BUILDING TO 2 TO 5 FEET TONIGHT AND 3 TO 6 FEET SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ132-211300- /O.CON.KSEW.GL.W.0008.000000T0000Z-120122T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 850 PM PST FRI JAN 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WIND...SOUTHERLY WIND RISING TO 30 TO 40 KNOTS EARLY SATURDAY AND THEN EASING AND BECOMING SOUTHWEST ON SATURDAY. * SEAS...BUILDING TO 5 TO 8 FEET EARLY SATURDAY...THEN SUBSIDING SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ150-153-156-170-173-176-211300- /O.CON.KSEW.GL.W.0008.000000T0000Z-120122T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 850 PM PST FRI JAN 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WIND...SOUTHERLY 30 TO 40 KNOTS...EASING AND BECOME WEST EARLY SATURDAY. * SEAS...14 TO 17 FEET ON THE NEAR SHORE WATERS AND 17 TO 20 FEET ON THE COASTAL WATERS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ133-134-211300- /O.CON.KSEW.GL.W.0008.000000T0000Z-120122T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 850 PM PST FRI JAN 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WIND...BECOMING SOUTH 25 TO 40 KNOTS BY EARLY SATURDAY AND THEN EASING SATURDAY AFTERNOON. * SEAS...BUILDING TO 4 TO 7 FEET EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ130-211300- /O.CON.KSEW.GL.W.0008.000000T0000Z-120122T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 850 PM PST FRI JAN 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WIND...RISING FROM THE SOUTHEAST 30 TO 40 KNOTS AFTER MIDNIGHT...THEN EASING AND BECOMING SOUTHWEST ON SATURDAY. * SEAS...BUILDING TO 11 TO 13 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ110-211300- /O.CON.KSEW.RB.Y.0004.000000T0000Z-120122T1200Z/ GRAYS HARBOR BAR- 850 PM PST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * BAR CONDITIONS...MAINLY SEVERE...WITH BREAKER COVERING THE BAR ON SATURDAY. * COMBINED SEAS...13 TO 15 FEET...BUILDING TO 17 TO 20 FEET ON SATURDAY. * FIRST EBB...AROUND 245 AM PST SATURDAY. * SECOND EBB...AROUND 3 PM PST SATURDAY...AND IT WILL BE VERY STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL CONDITIONS IMPROVE. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 9:00 PM PST, 6 hours 53 minutes earlier.
Area forecast discussion, Jan 19, 9:00 PM PST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST THU JAN 19 2012
.SYNOPSIS...COLD AIR WILL REMAIN OVER WESTERN WASHINGTON TONIGHT
WITH OCCASIONAL WINTRY PRECIPITATION OF VARIOUS TYPES. A WARM AND
WEST FRONTAL SYSTEM WILL SPREAD RAIN ACROSS THE AREA FRIDAY THROUGH
SATURDAY WITH TEMPERATURES WARMING BACK TO NEAR NORMAL. THE ACTIVE
WARMER AND WET WEATHER PATTERN WILL CONTINUE SUNDAY THROUGH THE
MIDDLE OF NEXT WEEK AS A SERIES OF WEATHER SYSTEMS REACH THE AREA.
&&
.SHORT TERM...PRECIPITATION HAS TAPERED THIS EVENING WITH ONLY A FEW
SPOTS STILL REPORTING SNOW OR FREEZING RAIN. RADAR SHOWS SOME BANDS
OF MOISTURE IN THE CASCADES AND ALSO MOVING INLAND OVER THE
SOUTHWEST INTERIOR. WILL KEEP THE WINTER WEATHER ADVISORY GOING
UNTIL 4 AM TO COVER THE VARIOUS KINDS OF WINTRY WEATHER.
GRADIENTS ARE FORECAST TO TURN ONSHORE AND BRING SOUTHERLY WIND TO
MOST AREAS FRIDAY. WHEN THIS HAPPENS THE COLD AIR AT THE SURFACE
SHOULD MIX OUT AND TEMPERATURES SHOULD GENERALLY RISE ABOVE
FREEZING. LATER RUNS OF THE MODELS KEEP DELAYING THE ONSET OF THIS
PROCESS AND NOW IT APPEARS IT MAY NOT HAPPEN UNTIL AT LEAST 15Z
FRIDAY. ANY PRECIPITATION UNTIL THEN WILL LIKELY BE FROZEN OR
FREEZING. TEMPERATURES ARE FORECAST TO RISE INTO THE MID 40S FRIDAY
AFTERNOON. BURKE
REST OF PREVIOUS DISCUSSION...A FRONTAL SYSTEM WILL SPREAD RAIN
ACROSS THE AREA LATER FRIDAY MORNING...WITH RAIN INCREASING FRIDAY
NIGHT...THEN DIMINISHING SATURDAY. THE RAIN FALLING ON TOP OF THE
MELTING LOWLAND SNOW AND ICE WILL CREATE RIVER AND ESPECIALLY
LOWLAND FLOODING PROBLEMS ACROSS MOST OF THE AREA. 30 HOUR RAIN FALL
TOTALS FROM FRIDAY MORNING THROUGH SATURDAY MORNING COULD RANGE FROM
A HALF INCH OVER PARTS OF THE INTERIOR TO OVER 2 INCHES ON THE
COAST. IN ADDITION...RAIN FALLING ON THE SHEET OF ICE OVER MANY
ROADWAYS WILL PROVIDE LUBRICATION FOR A DANGEROUSLY SLIPPERY MESS. A
FLOOD WATCH HAS BEEN ISSUED TO ADDRESS THIS PROBLEM. IN
ADDITION...HEAVY SNOW WILL FALL OVER THE SAME PERIOD OVER THE
MOUNTAINS...WITH UP TO 2 FEET OF NEW SNOW POSSIBLE. A WINTER STORM
WATCH REMAINS IN EFFECT FOR MOUNTAIN SNOW.
THIS FRONTAL SYSTEM WILL ALSO PRODUCE WINDY CONDITIONS...POSSIBLY
REACHING WIND ADVISORY LEVELS OVER THE NORTH INTERIOR AND COAST
FRIDAY AND FRIDAY NIGHT.
A SHORT LULL IN-BETWEEN WEATHER SYSTEMS WILL OCCUR SATURDAY NIGHT AS
A SURFACE AND UPPER LEVEL RIDGE MOVE OVER THE AREA. ANOTHER WET
FRONTAL SYSTEM WILL ARRIVE SUNDAY DUMPING MORE RAIN AND SNOW OVER
THE AREA. ANOTHER ROUND OF WIND ADVISORY LEVEL WINDS MAY ALSO
DEVELOP. WITH RAIN FRIDAY AND SATURDAY...FOLLOWED BY MORE RAIN
SUNDAY...FLOODING WILL BECOME MORE OF AN ISSUE. SEE THE HYDROLOGY
SECTION BELOW FOR MORE DETAILS. KAM
.LONG TERM...PREVIOUS DISCUSSION...A WEAK UPPER RIDGE AND BRIEF SHOT
OF COOL AIR ALOFT OVER THE WEEKEND GIVES WAY TO ANOTHER FRONT LATE
IN THE WEEKEND OR SUNDAY NIGHT. THE SYSTEM LOOKS A BIT STRETCHED OUT
SUNDAY WITH THE HEAVIEST PCPN LIKELY MOVING INTO NRN CALIF OR ORE.
850MB TEMPS ARE PROBABLY AROUND -5C AT FIRST SUNDAY...RISE TO ARND
0C SUNDAY NIGHT WITH THE FNTL SYS...AND THEN FALL TO -4C BY MONDAY
EVENING. MONDAY SHOULD STILL SEE SHOWERS AT FIRST THEN MONDAY NIGHT
OUGHT TO BE DRY WITH A WEAK TEMPORARY RIDGE. THEN WHAT IS PROBABLY
THE MOST SIGNIFICANT SURGE OF MOISTURE IN THE SERIES OF FRONTAL
SYSTEMS GATHERS STRENGTH IN THE NORTH PACIFIC AS A DEEP UPPER TROUGH
ARND 155W SETS UP AND A STRONG SWLY JETSTREAM DEVELOPS. ON TUE
AFTERNOON THE 12Z GFS HAD THE SW JET AS STRONG AS 190KTS AND THAT
SLOWLY SAGS OVER WESTERN WA THROUGH MIDDAY THU...WEAKENING TO
150KTS. AT 850MB TEMPS OVER THE CASCADES WARM FROM AROUND -3C TO
ARND +4C WEDNESDAY NIGHT...WITH WINDS GETTING UP TO ARND 50KTS. THE
12Z UW 12KM UW WRFGFS HAD 48HR PRECIP OF 3-5 INCHES OF WATER IN THE
MOUNTAINS SO IF IT IS WARM ENOUGH MANY RIVERS COULD HAVE A CHANCE OF
FLOODING...THAT SAID THE SNOWFALL FCST FROM THAT MODEL SUGGESTS THE
RIVERS DRAINING LOWER ELEVATION BASINS AND THE OLYMPICS WOULD SEE
THE MAIN RISK...BUT PERHAPS HALF OF THE PRECIP WOULD FALL AS SNOW
ABOVE ABOUT 4000FEET IN THE NORTH CASCADES. RAIN TURNS TO SHOWERS
AND 850MB TEMPS COOL TO -3C MIDDAY THU...THEN DOWN TO -6C THU
NITE...WITH COLDER AIR OFFSHORE. LOOKING MORE CLOSELY AT THE
MESOSCALE MODEL...THERE ARE TWO BIG SURGES WET AND BLUSTERY WEATHER
TUE THRU WED NITE...AND THEN WRN WA COULD BE POSTFRONTAL BY DAYBREAK
THU. A PRETTY BROADBRUSH FCST OF LOWLAND RAIN WITH A FAIRLY HIGH
SNOW LEVEL IS GOOD FOR TUE THRU EARLY THU...THEN COOLER AND MORE
SHOWERY AFTER THAT. 19
&&
.HYDROLOGY...PREVIOUS DISCUSSION...PERIODS OF HEAVY RAIN FRIDAY
THROUGH SATURDAY ON TOP OF THE SNOW BLANKETING ALL OF WESTERN
WASHINGTON COULD CAUSE RIVER FLOODING IN SOUTHWEST WASHINGTON AND
URBAN AND SMALL STREAM FLOODING THROUGHOUT THE AREA. THE RAIN
COMBINED WITH LOWLAND SNOW MELT COULD DRIVE THE SKOKOMISH AND
CHEHALIS RIVERS ABOVE FLOOD STAGE BETWEEN FRIDAY NIGHT AND SATURDAY
EVENING...EVEN THOUGH THE RIVER FLOODING IS EXPECTED TO MINOR.
ALL AREAS COULD SEE EXCESSIVE SURFACE RUNOFF WITH PONDING OF
WATER...PONDING AROUND CLOGGED DRAINS OR CULVERTS...AND/OR SMALL
STREAMS GOING OVER THEIR BANKS. WORSE AREA FLOODING COULD OCCUR IN
SPOTS...PARTICULARLY IN THE AREAS OF DEEP LOWLAND SNOW AND HEAVIER
RAIN LIKE THE SOUTHWEST INTERIOR. SNOW MELTING INTO THE SOIL AND THE
UPCOMING ADDITION OF RAINFALL WILL INCREASE THE THREAT OF
LANDSLIDES.
UNCERTAINTY IS HIGH WITH THIS EVENT AND THE SNOW MELT IS A BIG
PART OF THAT UNCERTAINTY...IN ADDITION TO THE USUAL QUESTION OF
EXACTLY HOW MUCH AND HOW INTENSE THE RAIN WILL BE. WINDS ARE LIGHT
AND THE TEMPERATURES ONLY WARM TO THE MID FORTIES WHICH WOULD NOT
ARGUE FOR A FAST MELTING OF SNOW COMPARED TO A STRONG WIND WITH
TEMPERATURES IN THE UPPER 50S. HOWEVER...SNOW MELT CAN ACT IN SUCH A
WAY AS TO HOLD THE RAIN WATER AND THEN MELT AND RELEASE THE WATER IN
A RELATIVELY SHORT PERIOD OF TIME WHICH WOULD GREATLY INCREASE THE
RIVER RUNOFF. IT IS EXTREMELY DIFFICULT TO SAY HOW THE SNOW WILL
MELT. IN ADDITION...RIVER MODELS DO NOT ALWAYS HANDLE THESE
SITUATIONS VERY WELL SO SPECIFIC RIVER FORECASTS MAY NOT FULLY
INDICATE THE EXISTING FLOOD RISK. BOWER
&&
.AVIATION...WESTERLY FLOW ALOFT WILL CONTINUE THROUGH FRIDAY. A WEAK
WEATHER SYSTEM WILL CONTINUE MOVING THROUGH WESTERN WASHINGTON
TONIGHT WITH LIGHT NORTHERLY OFFSHORE FLOW AT THE SURFACE. THE
LEADING EDGE OF A VIGOROUS PACIFIC FRONTAL SYSTEM WILL ARRIVE FRIDAY
AFTERNOON...WITH THE SURFACE FLOW GRADUALLY TURNING SOUTHERLY. THE
AIR MASS WILL REMAIN MOIST AND STABLE.
CONDITIONS ARE GENERALLY IFR FROM SEATTLE SOUTHWARD...AND WHILE
PRECIPITATION HAS BEEN GRADUALLY TAPERING OFF THERE ARE STILL AREAS
OF LIGHT SNOW AND SPOTTY LIGHT FREEZING RAIN AND RAIN. WE HAVE
MAINLY VFR CONDITIONS NORTH OF SEATTLE. AREAS OF LIGHT PRECIPITATION
SHOULD CONTINUE TONIGHT...AND THERE WILL NOT BE MUCH IMPROVEMENT IN
CEILINGS OR VISIBILITY.
THE VIGOROUS FRONTAL SYSTEM THAT WILL ARRIVE FRIDAY AND MOVE THROUGH
THE AREA BY SATURDAY WILL ERODE THE COLD AIR OVER WESTERN WASHINGTON
AND BRING A TRANSITION TO WARMER CONDITIONS. IT IS STILL A VERY
DIFFICULT MATTER TO FORECAST THE DETAILS OF WHEN AND HOW THIS WILL
PLAY OUT. A WINTRY MIX OF SNOW...FREEZING RAIN...AND RAIN IS STILL
POSSIBLE THROUGH FRIDAY MORNING.
KSEA...NORTHERLY FLOW 6 KT OR LESS...SHIFTING TO SOUTHEAST LATE
TONIGHT OR FRIDAY MORNING. LIGHT PRECIPITATION SHOULD CONTINUE OFF
AND ON THROUGH FRIDAY MORNING...FALLING MAINLY AS LIGHT SNOW OR
FREEZING RAIN OR DRIZZLE. THERE IS STILL LOTS OF UNCERTAINTY IN THE
FORECAST...ESPECIALLY WITH REGARD TO WHEN WINDS WILL SWITCH TO
SOUTHERLY AND TEMPERATURES WILL WARM ENOUGH FOR PRECIPITATION TO
TURN TO RAIN. BEST GUESS AT THIS TIME THOUGH...IS THAT IT WILL OCCUR
MID-MORNING FRIDAY. THE HEAVIER PRECIPITATION ARRIVING WITH THE MORE
VIGOROUS FRONTAL SYSTEM SHOULD FALL AS RAIN. MCDONNAL
&&
.MARINE...HIGH PRESSURE OVER BRITISH COLUMBIA WILL CONTINUE TO
WEAKEN TONIGHT AND SHIFT EASTWARD FRIDAY. A VIGOROUS PACIFIC FRONTAL
SYSTEM WILL MOVE THROUGH THE FORECAST AREA FRIDAY THROUGH EARLY
SATURDAY. THIS FEATURE SHOULD BRING GALES TO THE COASTAL WATERS...
ENTRANCES TO THE STRAIT OF JUAN DE FUCA...AND NORTHERN INLAND WATERS.
ANOTHER STRONG FRONTAL SYSTEM WILL AFFECT THE FORECAST AREA SUNDAY
THROUGH MONDAY...WITH ANOTHER ROUND OF SOLID GALES LIKELY.
WESTERLY SWELLS WILL BUILD TO 20 TO 25 FT LATE SATURDAY THROUGH
SUNDAY...CREATING HIGH SURF CONDITIONS ALONG THE COAST. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY FOR THE WESTERN WASHINGTON INTERIOR
THROUGH TONIGHT...EXCEPT THROUGH FRIDAY MORNING FOR THE
NORTHWEST INTERIOR.
.WINTER STORM WATCH NORTH AND CENTRAL CASCADES FRIDAY
AFTERNOON THROUGH SATURDAY MORNING.
.FLOOD WATCH FOR WESTERN WASHINGTON FRIDAY NIGHT THROUGH
SATURDAY NIGHT.
PZ...SMALL CRAFT ADVISORY COAST AND WEST ENTRANCE STRAIT TONIGHT.
.GALE WARNING COASTAL WATERS...ENTRANCES TO THE STRAIT...AND
NORTHERN INLAND WATERS FROM 6 AM FRIDAY THROUGH 6 AM SATURDAY.
.SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS THROUGH FRIDAY
NIGHT.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:55 PM PST | Gale Warning | SEW | 43 hr | |
| Jan 20, 2:51 PM PST | Winter Storm Warning | SEW | 19 hr | |
| Jan 20, 3:03 PM PST | Wind Advisory | SEW | San Juan | 19 hr |
| Jan 20, 3:05 PM PST | High Surf Advisory | SEW | 65 hr | |
| Jan 20, 3:50 PM PST | Areal Flood Advisory | SEW | Clallam, Grays Harbor, Island, Jefferson, King, Kitsap and 8 more | 285 days |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.